New Jersey, 2016Winter Storm and Winter Weather in New Jersey, March 3 to 4, 2016
March 3 to 4, 2016 · NWS PHI · 14 events in 14 counties and zones
Low pressure off the North Carolina coast intensified as it moved northeast. With cold air in place courtesy of high pressure to the north, snow overspread southern New Jersey during the early morning hours, continuing in some spots to about mid day.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure off the North Carolina coast intensified as it moved northeast. With cold air in place courtesy of high pressure to the north, snow overspread southern New Jersey during the early morning hours, continuing in some spots to about mid day. Accumulations were highest south of I-195 and toward the coast. Generally around an inch or less was reported north of I-78. However, because snow fell before and during the morning commute, travel was impacted to some degree by this event especially in the south, and some schools opened late.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 3, 6:40 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Mar 3, 6:40 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EST THU MAR 3 2016
.SYNOPSIS...
LOW PRESSURE WILL STRENGTHEN AS IT MOVES OFF THE CAROLINA COAST
LATE TONIGHT, PASSING TO OUR EAST ON FRIDAY. A BRIEF RETURN TO
HIGH PRESSURE IS EXPECTED FOR SATURDAY. A CLIPPER SYSTEM WILL
CROSS THE MID ATLANTIC STATES LATE SATURDAY INTO SUNDAY. A LARGE
AREA OF HIGH PRESSURE WILL PUSH INTO THE MID ATLANTIC ON SUNDAY
AND WILL ANCHOR OFF THE SOUTHEAST COAST THROUGH AT LEAST MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SNOW BREAKS OUT OVER THE DELMARVA 10PM TO MIDNIGHT. SE PA AND S
NJ MIDNIGHT TO 3 AM AND THEN ELSEWHERE NE PA AND N2/3RDS NJ 3-5
AM. SO DESPITE THE RADAR, VERY DRY LOW LAYERS PROBABLY DRY OUT THE
FALLING SNOW UNTIL A LATE EVENING ONSET.
INITIAL SNOW BAND THAT MOVES ENE FROM THE DELMARVA INTO NJ/PA MAY
FRITTER AND DRY OUT BY SUNRISE AND THERE COULD BE A BREAK IN THE
SNOW OVER THE DELMARVA BETWEEN 3 AM AND 5 AM.
THIS IS NOT A SMOOTH EVENT AND CONFIDENCE IN AMTS AND SCENARIO IS
A LITTLE BELOW AVERAGE.
ACCUMS BY DAYBREAK WITH GENERALLY BELOW FREEZING TEMPS OF 0.5 TO
1.5 INCHES MOST OF THE AREA EXCEPT POSSIBLY 2 INCHES PARTS OF THE
DELMARVA. LIGHT WIND BECOMING NORTHEAST 10 TO 15 MPH BY SUNRISE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
FRIDAY...SNOW ENDS FROM WEST TO EAST BEGINNING I-95 CORRIDOR
WESTWARD SOMETIME BETWEEN 7 AM AND 9 AM BUT IT MAY NOT END
SOUTHERN DE TIL 1PM. SHOULD BE DECENT MELTING DEVELOPING AROUND 9
AM. LITTLE ADDITIONAL ACCUMULATION I-95 WESTWARD AFTER 7 AM (LESS
THAN 0.3 INCHES) BUT THERE COULD BE AN ADDITIONAL 2 INCHES PARTS
OF DELAWARE AND SE NJ. UNCERTAINTY EXISTS A LITTLE MORE THAN
USUAL.
MIXED CLOUDS AND SUN DURING THE AFTERNOON AND BECOMING BLUSTERY
WITH NORTHEAST WINDS 10-20 MPH DURING MORNING BECOMING NORTH
DURING THE AFTERNOON AND GUSTY 25 TO 30 MPH.
INDICATIONS ARE THE MORNING COMMUTE WILL BE SLOWER THAN NORMAL,
BUT A QUICK RECOVERY SHOULD ENSUE FROM WEST TO EAST BETWEEN 8 AM
AND NOON.
STRONGEST WINDS ALONG THE COAST SHOULD OCCUR BETWEEN 11 AM AND 4
PM.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL START TO BUILD IN ON FRIDAY NIGHT BUT WILL
ONLY LAST INTO SATURDAY BEFORE IT GETS SHOVED TO THE EAST BY AN
APPROACHING CLIPPER SYSTEM. DRY CONDITIONS ARE EXPECTED AND
TEMPERATURES LOOK TO REMAIN AROUND NORMAL DURING THIS TIME.
A CLIPPER SYSTEM WILL TRACK DOWN FROM THE NORTHWEST AND LOOKS TO
CROSS TO THE SOUTH OF OUR AREA ON SUNDAY. HOWEVER, WE WILL SEE
SOME RAIN AND SNOW SHOWERS AS IT MOVES ON BY. THE CLIPPER DOES NOT
HAVE AN EXORBITANT AMOUNT OF MOISTURE ASSOCIATED WITH IT BUT THERE
WILL BE ENOUGH TO TAP INTO TO BRING SNOW AND RAIN SHOWERS TO OUR
AREA. RIGHT NOW AMOUNTS LOOK TO BE FAIRLY LIGHT, ESPECIALLY ACROSS
THE NORTHERN AREAS. HEAVIEST PRECIPITATION LOOKS TO BE ACROSS OUR
SOUTHERN AREAS, BUT TEMPERATURES MAY REMAIN TOO WARM AND IT MAY
END UP STAYING ALL RAIN IN THOSE AREAS. PRECIPITATION WILL END
FROM WEST TO EAST AND SHOULD CLEAR OUT BY SUNDAY AFTERNOON.
HIGH PRESSURE BUILDS INTO THE REGION SUNDAY BEHIND THE DEPARTING
CLIPPER SYSTEM. AS THE HIGH BUILDS IN, IT WILL STRENGTHEN AND WILL
GRADUALLY PUSH EAST, SETTING UP SHOP OFF THE SOUTHEASTERN UNITED
STATES. THIS WILL KEEP OUR AREA IN THE SOUTH TO SOUTHWEST FLOW
BRINGING IN MUCH WARMER THAN NORMAL AIR TO THE AREA. THE AIR MASS
WILL MODIFY AND WE WILL SEE TEMPERATURES RISE FROM THE 50S ON
MONDAY TO THE 60S ON TUESDAY AND THEN INTO THE 70S FOR WEDNESDAY
AND THURSDAY. FOR THE MOST PART THIS TIME FRAME WILL BE DRY BUT
WITH INCREASING MOISTURE, WE MAY SEE SOME SHOWERS DEVELOP TOWARDS
THURSDAY.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS BEGIN THE TAF PERIOD. HOWEVER, SNOW WILL
OVERSPREAD OUR REGION FROM THE SOUTHWEST BETWEEN 0300Z AND 0600Z.
CONDITIONS ARE FORECAST TO THEN LOWER INTO THE IFR RANGE FOR THE
BALANCE OF THE NIGHT.
THE SNOW IS EXPECTED TO END GRADUALLY FROM NORTHWEST TO SOUTHEAST
ACROSS OUR TAF SITES BETWEEN ABOUT 1200Z AND 1600Z. CONDITIONS ARE
ANTICIPATED TO IMPROVE GRADUALLY WITH ALL TAF SITES RETURNING TO
VFR CEILINGS DURING THE AFTERNOON. THE CLOUD COVER IS EXPECTED TO
BECOME SCATTERED LATE IN THE DAY.
A LIGHT SNOW ACCUMULATION IS ANTICIPATED AT THE AIRFIELDS IN OUR
REGION, GENERALLY UP TO AN INCH OR TWO.
A LIGHT AND VARIABLE WIND EARLY TONIGHT SHOULD SETTLE INTO THE
EAST AND NORTHEAST LATE TONIGHT AT SPEEDS NEAR 10 KNOTS. THE WIND
IS FORECAST TO BACK TO THE NORTHEAST AND NORTH ON FRIDAY WITH
SPEEDS INCREASING TO 12 TO 18 KNOTS AT KTTN, KPNE, KPHL, KILG,
KMIV AND KACY WITH GUSTS INTO THE 20 TO 30 KNOT RANGE. WIND SPEEDS
ARE EXPECTED TO BE LIGHTER AT KRDG AND KABE THAN AT OUR OTHER SIX
TAF SITES, GENERALLY IN THE 6 TO 10 KNOT RANGE.
OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY...MAINLY VFR CONDITIONS EXPECTED.
INCREASING CLOUDINESS EXPECTED BY LATE SATURDAY.
SATURDAY NIGHT THROUGH SUNDAY...MVFR/IFR CONDITIONS POSSIBLE AS
SNOW/RAIN SHOWERS MOVE THROUGH THE AREA. IMPROVEMENT EXPECTED FROM
WEST TO EAST ON SUNDAY.
SUNDAY NIGHT THROUGH TUESDAY...VFR CONDITIONS EXPECTED. GUSTY
SOUTHWEST WINDS 15-20 KNOTS MONDAY.
&&
.MARINE...
SUB SCA TONIGHT. LIGHT MAINLY ONSHORE WIND BECOMING NE 10-20 KT
BY SUNRISE FRIDAY. SEAS AROUND 2 FT OR LESS.
FRIDAY...GALE WARNING CONTINUES IN EFFECT FOR THE OCEAN AND LOWER
DELAWARE BAY WATERS, AND SMALL CRAFT ADVISORY IN EFFECT FOR THE
NORTHERN DELAWARE BAY WATERS AS A STRONG LOW PRESSURE SYSTEM
PASSES TO OUR EAST. NOR'EASTER DEVELOPING BUT WE'RE ON THE EDGE.
IT MAY BE A MARGINAL SCA NNJ WATERS AND LOWER DE BAY. WE HAVE NO
WIND VERIFICATION AT 44009 SO WE'LL RELY ON SEA STATE INCREASE OF
6 FT IN 5 OR 6 HOURS TO ASSIST GALE VERIFICATION THERE.
LOOK FOR STORM FORCE WINDS JUST SOUTHEAST OF OUR WATERS FRIDAY
AFTERNOON.
OUTLOOK...
FRIDAY NIGHT THROUGH SATURDAY NIGHT...SEAS WILL REMAIN ELEVATED
BUT ARE EXPECTED TO START SUBSIDING THROUGH SATURDAY, FALLING
BELOW 5 FEET BY LATE SATURDAY NIGHT. WINDS MAY REMAIN ABOVE 25
KNOTS THROUGH FRIDAY NIGHT AND INTO EARLY SATURDAY BUT ARE
EXPECTED TO DROP OFF BY SATURDAY MORNING.
SUNDAY THROUGH TUESDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY FOR PAZ070-071-101-102-104-106.
NJ...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY FOR NJZ020>027.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY FOR NJZ016>019.
DE...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY FOR DEZ002>004.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 1 PM EST
FRIDAY FOR MDZ015-019-020.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY FOR MDZ008-012.
MARINE...GALE WARNING FROM 7 AM TO 9 PM EST FRIDAY FOR ANZ450>455.
SMALL CRAFT ADVISORY FROM 7 AM TO 6 PM EST FRIDAY FOR ANZ430.
GALE WARNING FROM 7 AM TO 6 PM EST FRIDAY FOR ANZ431.
&&
SYNOPSIS...MEOLA
NEAR TERM...DRAG
SHORT TERM...DRAG
LONG TERM...MEOLA
AVIATION...IOVINO/MEOLA
MARINE...DRAG/MEOLAHazardous weather outlook, Mar 3, 8:52 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
852 PM EST THU MAR 3 2016
NJZ001-007>010-012>015-PAZ054-055-060>062-103-105-050200-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-
852 PM EST THU MAR 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
A PERIOD OF LIGHT SNOW IS EXPECTED OVERNIGHT THAT SHOULD DUST THE
AREA WITH LESS THAN 1 INCH OF SNOW. EVEN A LIGHT AMOUNT OF SNOW ON
UNTREATED SURFACES WOULD MAKE IT SLIPPERY EARLY FRIDAY MORNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ002>004-MDZ015-019-020-NJZ020>027-050200-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
852 PM EST THU MAR 3 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
DEZ001-MDZ008-012-NJZ016>019-PAZ070-071-101-102-104-106-050200-
NEW CASTLE-CECIL-KENT MD-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
852 PM EST THU MAR 3 2016
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ450>455-050200-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
852 PM EST THU MAR 3 2016
...GALE WARNING IN EFFECT FROM 7 AM TO 9 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ430-050200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
852 PM EST THU MAR 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
ANZ431-050200-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
852 PM EST THU MAR 3 2016
...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM EST FRIDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
Winter Weather, Eastern Atlantic
- When
- March 3, 9:30 PM EST to March 4, 2:30 PM EST
- Where
- Eastern Atlantic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Several accidents were reported due to slippery road conditions. Snowfall totals include 4.0 inches in Somers Point. By Friday afternoon, most of the snow had melted.
Winter Weather, Western Atlantic
- When
- March 3, 9:30 PM EST to March 4, 2:30 PM EST
- Where
- Western Atlantic forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Several accidents were reported due to slippery road conditions. Snowfall totals include 5.0 inches in Estelle Manor, 3.6 inches near Folsom, 3.3 inches in Galloway Township, 2.5 inches near Hammonton, and 1.3 inches at Atlantic City International Airport in Pomona. By Friday afternoon, most of the snow had melted.
Winter Weather, Cumberland
- When
- March 3, 9:30 PM EST to March 4, 11:30 AM EST
- Where
- Cumberland forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.328, -75.129 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Several accidents were reported due to slippery road conditions. Snowfall totals include 3.0 inches in Hopewell Township, and 2.0 inches in Millville. By Friday afternoon, most of the snow had melted.
Winter Weather, Salem
- When
- March 3, 9:30 PM EST to March 4, 11:30 AM EST
- Where
- Salem forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.577, -75.358 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Several accidents were reported due to slippery road conditions. Snowfall totals include 2.9 inches near Salem, 2.5 inches in Pennsville Township, and 0,5 inches in Pittsgrove Township. By Friday afternoon, most of the snow had melted.
Winter Weather, Gloucester
- When
- March 3, 9:30 PM EST to March 4, 11:30 AM EST
- Where
- Gloucester forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.717, -75.142 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 3.0 inches in Williamstown, 2.0 inches in Deptford Township, and 1.8 inches near Pitman. By Friday afternoon, most of the snow had melted.
Winter Weather, Camden
- When
- March 3, 9:30 PM EST to March 4, 11:30 AM EST
- Where
- Camden forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 2.7 inches in Lindenwold, 2.0 inches in Sicklerville, 1.5 inches in Haddonfield, 1.2 inches in Pennsauken, and 1.0 inches in Gloucester City. By Friday afternoon, most of the snow had melted.
Winter Weather, Southeastern Burlington
- When
- March 3, 9:30 PM EST to March 4, 11:30 AM EST
- Where
- Southeastern Burlington forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -74.668 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 2.0 inches in Tabernacle Township, and 1.9 inches in Evesham Township. By Friday afternoon, most of the snow had melted.
Winter Storm, Western Cape May
- When
- March 3, 9:40 PM EST to March 4, 2:00 PM EST
- Where
- Western Cape May forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Several accidents were reported due to slippery road conditions. Some snowfall totals include 6.3 inches in Green Creek, 5.0 inches in Cape May Courthouse, and 3.0 inches near Woodbine. By Friday afternoon, most of the snow had melted.
Winter Storm, Eastern Cape May
- When
- March 3, 9:40 PM EST to March 4, 2:00 PM EST
- Where
- Eastern Cape May forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.085, -74.850 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Several accidents were reported due to slippery road conditions. Some snowfall totals include 3.6 inches near Sea Isle City, 3.0 inches near Ocean City, and 2.5 inches in Seavile. By Friday afternoon, most of the snow had melted.
Winter Weather, Mercer
- When
- March 3, 10:30 PM EST to March 4, 10:30 AM EST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.283, -74.702 (the zone’s center; the record gives no point)
A light snow began late Thursday evening and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 2.1 inches in Hightstown, 1.9 inches in Ewing, 1.6 inches in Lawrence Township, and 1.0 inches in Hopewell Township. By Friday afternoon, most of the snow had melted.
Winter Weather, Western Ocean
- When
- March 4, 12:30 AM EST to 11:30 AM EST
- Where
- Western Ocean forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
A light snow began Thursday night and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 3.5 inches in Whiting, 3.0 inches in Brick Township, 2.0 inches in Jackson Township, and 1.7 inches in Lacey Township. By Friday afternoon, most of the snow had melted.
Winter Weather, Eastern Ocean
- When
- March 4, 12:30 AM EST to 11:30 AM EST
- Where
- Eastern Ocean forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.866, -74.250 (the zone’s center; the record gives no point)
A light snow began Thursday night and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 2.8 inches in Toms River, 2.6 inches in Point Pleasant, and 0.9 inches near Little Egg Harbor. By Friday afternoon, most of the snow had melted.
Winter Weather, Eastern Monmouth
- When
- March 4, 1:30 AM EST to 11:30 AM EST
- Where
- Eastern Monmouth forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.288, -74.158 (the zone’s center; the record gives no point)
A light snow began Thursday night and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 1.5 inches in Long Branch. By Friday afternoon, most of the snow had melted.
Winter Weather, Middlesex
- When
- March 4, 1:30 AM EST to 11:30 AM EST
- Where
- Middlesex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.440, -74.409 (the zone’s center; the record gives no point)
A light snow began Thursday night and continued into the beginning of the Friday morning commute, with accumulations mainly on grassy surfaces and some slush on untreated roads. Snowfall totals include 2.0 inches in Cheesequake, 1.5 inches near South Brunswick, and 1.0 inches in Old Bridge Township. By Friday afternoon, most of the snow had melted.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, March 3 to 4, 20161 death · 1 injured · 1 event
- Winter Weather in West Virginia, March 3, 201610 injured · $100,000 · 2 events
- Tornado and Hail in Alabama, March 3, 2016$45,000 · EF1 · 6 events
- Winter Weather in West Virginia, March 3, 2016$105,000 · 7 events
- Heavy Snow and Winter Weather in Kentucky, March 3, 2016$75,000 · 4 events
- Damaging Winds in Georgia, March 3, 2016$27,000 · 55 kt wind · 2 events
- Damaging Winds in Florida, March 3, 2016$14,000 · 60 kt wind · 13 events
- Hail and Damaging Wind in Mississippi, March 3, 2016$1,000 · 1.25 in hail · 20 events
- Heavy Snow and Winter Weather in Kentucky, March 3, 201615 events
- Winter Weather in Virginia, March 3 to 4, 201615 events
- Winter Weather in Maryland, March 3 to 4, 201614 events
- Winter Weather in Virginia, March 3 to 4, 201612 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613924, 613925, 613926, 613927, 613928, 613929, 613931, 614337, 614338, 613930, 613932, 613933, 613934, 613935.